I've read a lot of the questions and answers about the weight gain caused from Gabapentin and some said it was a water or bloating reason, and I was wondering if it is a water weight gain, can your physician prescribe a water pill like Lasix, and would that help with the weight gain. The reason I'm asking is I have severe back pain and was taking Lyrica 75mg for about 6 months and went from 110 lbs to 130 lbs, now I'm taking the Gabapentin and having a hard time getting the weight back off, even though I really don't have an appetite most of the time, and I exercise every day including walking a mile every morning first thing, the weight just doesn't want to go away, and everyone know who suffers from lower back problems knows the more weight you gain the harder it is with the pain in your back and legs. So if anyone has an answer or a suggestion I'm willing to try. Thank you MACarson
I'm on a water pill. Its not water weight.
Research Gabapentin and Weight Gain. You may find answers right on this
Good luck to you.
Was put on Gabapentin for accute sciatica in January and suffered from terrible side effects: put on 10kg + horrendous brain fog :-( Nothing seemed to help until I discovered the MR! Lost over 12kg in 4 weeks and was able to stop that dreadful drug! The weight gain is caused by the fact that Gabapentin affects the brain, hence why no exercise will make any difference! The only way forward I have found is the MR because it resets your metabolism. Get in touch if you would like more info! I have testimonial of other people on it, who all have lost their weight :-)
What is MR? I would like to also know
Hi there I dont have the answer but I literally have the same exact issue with it. I gained 50 lbs in 3 yrs and I'm miserable. It helps me soo much but the weight gain is bad. I felt like I was really bloated too. My dr thinks it's water retention too. I'm thinking about trying it again with water pill. Hope you get answers too.
MR . She is probably referring to Metabolic Rate. So, Gabapentin may slow this down, causing a decreased utilization of calories. How sad. So you would have to cut back on your intake. Guess you need to weigh the benefits (pain relief/whatever) versus the weight gain. Frankly, I think fluid retention is huge. At least, that is MY experience. Puffy all over. Awful. But if you have severe nerve pain, Gaba sure hits the spot.
Hello! I have been on Gabapentin for Neuropathic back pain only for one month and am at the max dose of 3600 mg a day. It is helping with the pain however I am seeing the water retention. I work out daily and my clothes fit tighter and I can see swelling in my legs and abdominal bloat. As these pills are working I do not want to change it and my Physician is willing to try me on a Diuretic (water pill). I am also aware staying lean is the best thing to do for joint/back pain so this is important to me not to have all the excess. My Pharmacist explained water weight is a side effect in only 8% of patients on this, so lucky us! Good luck with it all... I don't want to add another pill to my regimen but I definitely need to give this a go! I was hoping to hear from others who started a water pill to see if it helped... I will continue searching for more answers.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2013 • 2 answers
Lisinopril - I am noticing bloating, being tired and weight gain. I try to cut down on my eating but
Updated 29 May 2017 • 2 answers
Updated 20 Dec 2018 • 5 answers
Updated 3 Jun 2015 • 1 answer
Updated 28 Jun 2018 • 2 answers